New York, 2005Hail and Damaging Wind in New York, June 22, 2005
June 22, 2005 · NWS OKX · 2 events in 2 counties and zones
Showers and thunderstorms developed along a southward moving cold front on the afternoon of June 22nd. Some of the storms became severe as they headed in a general southward direction.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed along a southward moving cold front on the afternoon of June 22nd. Some of the storms became severe as they headed in a general southward direction. They produced both large hail and very strong wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 22, 9:20 AM EST, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 22, 9:20 AM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
1020 AM EDT WED JUN 22 2005
.NEAR TERM (THIS AFTERNOON THROUGH TONIGHT)...
PRE-FRONTAL ADVANCING THROUGH THE REGION AT THIS TIME WILL BE
FOLLOWED BY A COLD FRONT THIS AFTERNOON. SCATTERED SHOWERS AHEAD AND
ALONG THESE FEATURES WILL KEEP THE AREA UNDER A MINIMAL THREAT
THROUGH MID AFTERNOON...THEN THE THREAT DIMINISHING FROM WEST TO
EAST. PREVIOUS FORECAST PACKAGE SEEMS TO HANDLE THIS WELL ENOUGH SO
DO NOT PLAN ON MAKING ANY CHANGES AT THIS TIME. TEMPERATURE FORECAST
ALSO SEEMS ON TRACK WHICH FAVORED THE WARMER NAM SO NO NEED TO EVEN
TWEAK THIS. FOR TONIGHT...COOL AND DRY AIRMASS ADVECTS IN. SHOULD
SEE 40S IN OUTLYING AREAS IF WINDS DIMINISH ENOUGH.
&&
.SHORT TERM (THURSDAY AND FRIDAY)...
SFC HIPRES WILL BE PARKED OVERHEAD FOR MOST OF THURSDAY BEFORE THE
CENTER OF IT SCOOTS OFF THE COAST BY LATE AFTERNOON. OVERALL...A
SPECTACULAR DAY WITH LITTLE IN THE WAY OF CLOUDS AND LOW DEWPOINTS.
RETURN FLOW GETS CRANKING THURS NIGHT AND FRIDAY. GENERALLY FAIR
WEATHER EXPECTED...BUT GETTING WARMER.
&&
.LONG TERM (SATURDAY THROUGH TUESDAY)...
COULD BE A SIZZLER SATURDAY WITH AFTERNOON AND EVENING SHOWERS AND
TSTMS. HIGH HEIGHTS AND SW WIND WILL OFFER THE OPPORTUNITY FOR ABOVE
NORMAL TEMPS...PROBABLY 90S. HOWEVER...THIS HEAT WILL BE SHORT-LIVED
AS NEXT CANADIAN HIPRES WILL BE WAITING IN THE WINGS SUNDAY THROUGH
TUES.
&&
.HYDROLOGY...
NO PROBLEMS EXPECTED OVER THE NEXT SEVERAL DAYS.
&&
.AVIATION...
THE SHOWERS ASSOCIATED WITH AND AHEAD OF A COLD FRONT MOVING THROUGH
THE REGION TODAY WILL BE SCATTERED ABOUT. AN ISOLATED THUNDERSTORM
IS POSSIBLE BUT UNLIKELY TO OCCUR AT ANY SPECIFIC TERMINAL SO NO
MENTION OF THIS WILL BE MADE. CIGS AND VSBY EXPECTED TO REMAIN VFR
TODAY ALTHOUGH A PASSING SHOWER COULD BRIEFLY LOWERING A VSBY TO
MVFR. NORTHERLY WINDS 10 TO 15 KNOTS EXPECTED IN THE WAKE OF THE
FRONT...DIMINISHING TO AROUND 10 KNOTS OR LESS AFTER SUNSET.
&&
.MARINE...
WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT CRITERIA
CRITERIA NEXT FEW DAYS AT LEAST. THEN...LOOKING AT ONLY A MINIMAL
SMALL CRAFT THREAT FOR SEAS SATURDAY IN A TIGHTENING SOUTHWESTERLY
GRADIENT AHEAD OF NEXT COLD FRONT.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NJ...NONE.
NY...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Jun 22, 8:48 AM EST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
948 AM EDT WED JUN 22 2005
ANZ330-335-338-350-353-355-CTZ005>012-NJZ002>006-011-NYZ067>081-
231000-
BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ-
KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY-
NORTHEAST SUFFOLK NY-NORTHERN FAIRFIELD CT-NORTHERN MIDDLESEX CT-
NORTHERN NEW HAVEN CT-NORTHERN NEW LONDON CT-NORTHERN WESTCHESTER NY-
NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY-
RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHEAST SUFFOLK NY-
SOUTHERN FAIRFIELD CT-SOUTHERN MIDDLESEX CT-SOUTHERN NEW HAVEN CT-
SOUTHERN NEW LONDON CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY-
UNION NJ-WESTERN PASSAIC NJ-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-NEW YORK HARBOR-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
948 AM EDT WED JUN 22 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK...
NORTHEASTERN NEW JERSEY AND SOUTHERN CONNECTICUT AND THE LOCAL
WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
In the hours before
Special weather statement, Jun 22, 12:24 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
124 PM EDT WED JUN 22 2005
NYZ067-221830-
ORANGE-
124 PM EDT WED JUN 22 2005
...STRONG THUNDERSTORM ENTERING WESTERN ORANGE COUNTY...
AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF CUDDEBACKVILLE...OR 8 MILES
SOUTH OF MONTICELLO...AND MOVING SOUTH AT 15 MPH.
THIS STORM WILL BE...
NEAR CUDDEBACKVILLE BY 135 PM EDT.
6 MILES WEST OF FINCHVILLE BY 145 PM EDT.
NEAR PORT JERVIS BY 200 PM EDT.
SMALL HAIL AND BRIEF HEAVY RAINS OF UP TO A HALF INCH ARE EXPECTED
WITH THIS STORM.
GOODMAN
Hail, Orange
- When
- June 22, 12:50 PM EST to 1:05 PM EST
- Where
- Orange County, Port Jervis
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.367, -74.700
Quarter size hail in Port Jervis, Middletown, and Pine Island between 1:50 pm and 2:05 pm local daylight time.
Thunderstorm Wind, Richmond
- When
- June 22, 2:45 PM EST
- Where
- Richmond County, 2 mi SW of Richmond
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.550, -74.200
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike and Rip Current in Florida, June 22, 20051 death · 1 injured · 2 events
- Rip Current in North Carolina, June 22, 20051 death · 1 event
- Wildfire in California, June 22 to 25, 20052 injured · $1.0 million · 1 event
- Lightning Strike in Nevada, June 22, 2005$500,000 · 1 event
- Damaging Wind in Idaho, June 22, 2005$200,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Montana, June 22 to 23, 2005$25,000 · 76 kt wind · 13 events
- Damaging Wind in Idaho, June 22, 2005$30,000 · 63 kt wind · 1 event
- Wildfire in California, June 22 to 25, 20052 injured · 1 event
- Tornado in Puerto Rico, June 22, 2005$15,000 · F0 · 1 event
- Hail and Damaging Winds in Montana, June 22, 200580 kt wind · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 22, 20054 events
- Hail and Damaging Winds in New Jersey, June 22, 200553 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456644, 5456645.